How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff,
Category: Medical
Satisfied Customers: 1210
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Medical Question Here...
Elliot Ruff is online now

I am a British Citizen currently in the UK visiting my

Customer Question

Hello
JA: Hi. What is your issue regarding?
Customer: I am a British Citizen currently in the UK visiting my mother, but have been resident in the U.S. for the past 20 years. I intended to stay for 2 weeks but my mother (86 years) was hospitalized (twice) in the past month and was treated for COVID-19 symptoms. She was released under my care so I have decided to stay until she is fully recovered.
JA: The Doctor can help. To begin, what are your symptoms? Have you used any medication for this?
Customer: I have no COVID symptoms myself. However, I have been taking clonazepam and pregabalin for several years (for Generalized Anxiety Disorder). My problem is that I have almost exhausted my the supply of medications I brought from the U.S. and am starting to experience withdrawal symptoms.
JA: Thanks for that. Have you seen a doctor about the generalized anxiety disorder?
Customer: So my question is what is the fastest way to get to see/talk to a doctor in the U.K. and hopefully get appropriate treatment. I have read that the withdrawal symptoms can be very serious/life-threatening. I have been taking 4 mg/day of clonazepam and 450 mg/day pregabalin for more then 5 years. I am 61 years old and otherwise in good health.
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Doctor should know?
Customer: I was hospitalized (via a 999 call) shortly after my arrival in the U.K. (2 weeks ago) with a racing heartbeat (120/s), and was treated by drug-induced heart stop/natural reset, and walked out a couple of hours later. I feel my heart-rate rising as I try to ration my remaining drugs (but I have only 3 mgs of clonazepam remaining.
Submitted: 1 month ago.
Category: Medical
Customer: replied 1 month ago.
I have attached photos (3 views of clonazepam prescription; 1 view of pregabalin prescription)
Expert:  Elliot Ruff replied 1 month ago.

Good afternoon, I am Dr Ruff. Thank you for your question, I appreciate rather stressful. The difficulty with an online doctor is that your medications are control drugs.

What you can do is contact 111, they would be able to book an appointment for you with a local out of hours doctor. They would, with your medication show (as you can read your name, drug and dose) would be able to provide you with a short supply of this on prescription.

I would then contact your mothers registered GP and ask to register as a temporary patient and ask for them to prescribe these - as they would be able to prescribe a longer duration for you. This has become increasingly common as there are many people in a similar situation and you are right you do not want to just stop your medication.

Expert:  Elliot Ruff replied 1 month ago.

I hope this is of some help, it may also be worth asking your doctor in US to email the practice you become a temporary patient with, as that would make it a lot easier for them

Expert:  Elliot Ruff replied 1 month ago.

I hope this is of some help to you